Status
Not open for further replies.

Sammantha

Senior member
Joined
Aug 11, 2007
Messages
501
Country
Uni
State
NC
City
Newport
I just wanted to post this! A long time ago i had posted how my sense of smell was so strong along with the fact i had hyperreflexia yadda yadda.... This was after my gallblader surgery.... Well anyways i noticed the other day that my sense of smell was not strong anymore, normal.......(still have the hyperrreflexia) Then when i went to the cardiologist i had to bring my meds. My anxiety med klonopin and my allergy medecine. Well after the appt i decided to look up stuff about my klonopin. Low and behold it said that withdrawal symptoms included an increased sense of smell! I had stopped taking my meds all together right before my surgery and didnt start them until a few weeks later. In that time frame was when i could smell things soo strong, isnt that funny? sam
 

BethU

Extremely helpful member
Joined
May 11, 2008
Messages
2,644
Reason
PALS
Diagnosis
05/2008
Country
US
State
California
City
Los Angeles
Great to have an explanation of one symptom !
 

hopingforcure

Very helpful member
Joined
Feb 14, 2008
Messages
1,420
Diagnosis
09/2007
Country
US
State
USA
City
Any
UMN symptoms are strongly related to an increase sense of smell. I can remember way back at the beginning, I think it is stongly related to the gag reflex.. Hopefully your's was related to the Klonipin...good that your's has returned to relative normal..
 

planningguy

Senior member
Joined
Jun 5, 2008
Messages
556
Country
US
State
Wyoming
City
Sheridan
Sammantha,

I'm glad it looks like that particular issue might have a straightforward explaination. I remember my brother helping my father go all his various medications (he has essential tremor plus a handful of other issues), and pointing out to him that a lot of the things he assumed were progressing symptoms could be explained by shifting prescriptions.

Best wishes,

Robert
 

crystalkk

Very helpful member
Joined
Sep 11, 2007
Messages
1,210
Reason
Learn about ALS
Country
US
State
pennsylvania
City
philadelphia
Sam, I am shocked that you didn't have more withdrawl symptoms than increased sense of smell.
 

Sammantha

Senior member
Joined
Aug 11, 2007
Messages
501
Country
Uni
State
NC
City
Newport
OH i did, but i was on pain pills for almost a week so i was sleeping a lot!


I went through withdrawal purposely once and heightened sense of smell was not a symptom but tremors, high emotions, even anger were........ I thought i was good until i had something trivial happen that made my anxiety flare up so i had to start taking them again, even though i wish i did not have to. I still am at the lowest dosage........ Besides if i take too much it affects my ability to breathe.
 
Status
Not open for further replies.
Top